Citation: Dug. "72 Hours of Bliss: An Experience with Fentanyl (exp50005)". Erowid.org. Apr 25, 2007. erowid.org/exp/50005
First, a bit about me: I have been an enthusiastic opiate user for years, eating pills I would come across on occasion, and eventually growing my own poppies to harvest opium and make tea out of the pods. Always I've had a profound respect for this family of drug, knowing it to be incredibly dangerous -- that is, being just as addictive as it is delicious, in direct proportion.
I had a fear of this drug, Fentanyl, having read that the patches held enough 'medicine' to last 72 hours, and be incredibly potent. I came into possession of 20 of the patches. I now know the fear to be well-justified.
After a troubling night of sleep, I awoke at 4 in the morning today. Without too much trouble, I managed to pursuade myself to put on the the 5mg Duragesic patch I had been wearing two days ago, and the day before that as well. Though it was sealed well, I was sure it would 'dry up' if I didn't use it soon. I recognized this as the faulty logic of an addictive mindset and yet was still happy to go along with it. Slapped it on with some first aid tape, my mind racing with a certain tangible delight, and waited for it to begin.
As an aside: the first time I had tried a patch, worn for only five hours, I experienced the most intense opiate high of my life. Now only three days later I'm doing it again to a much greater degree, and now THIS is the most intense opiate high of my life. This violates my personal opiate rule of not using more than once a week.
The patch took several hours to come on, as it usually does. I settled down in my bed and watched a bit of TV. Slowly I noticed its effects coming on, a familiar and welcome experience, and it filled me with a private joy. The more I use these drugs, the more I seem to notice their effects, and appreciate them.
After about 6 hours' time, I was in full Fentanyl bliss, and itching like hell to boot. My body had grown numb, and I could think of nothing but a feeling of being tremendously Okay, more Okay than I'd ever felt in my entire life. It begs the question why the feeling a drug gives could be the most pleasant I've ever felt in my life, particularly having had so far a rather nice experience in life. It scared the hell out of me. Soon after realizing this feeling, I felt an intense desire to sleep/not sleep, going on the nod for a few hours with vivid real-seeming hallucinations, similar to deep REM sleep. Amazing and not restful. The first night when I used the patch for 5 hours, I couldn't sleep the entire night due to this form of sleep, but was in bed 9.5 hours.
I woke up a while ago, still feeling great. I just took the patch off after wearing it 10 hours when I felt myself getting a bit sick, and afraid I was getting 'too high.' My entire body is numb and itches like hell, though I can think clearly enough, and now it feels like a small curse of this feeling of being high has descended upon me, though one not entirely unpleasant. I keep thinking that I'll be unable to put the patch back on in a couple of days, or worse, even tomorrow. This feeling of being out of control as regards opiate use is frightening, and for those not able to exhibit extreme self control, I would not recommend this drug.
Fentanyl is an extremely potent drug that at first appears harmless enough. It's meant for people who already have an opiate tolerance. I don't notice its effects until after a long while, which begin quite subtly and eventually take me over. Long after I take the patch off, the drug remains, still distributing itself into my blood. Even if I take it off four hours before I go to sleep, I might not be able to get any rest, and I'll probably be high the day after.
Treat this with the utmost respect. Don't remove it from the pouch and smoke it like crack, and don't eat it. It's already potent enough, and you don't need to go and get killed. The doctor's pamphlet says on average you will not actually get higher than a certain level, but simply remain in that state for a longer period of time the longer you wear the patch. Get the feeling you desire and get out!
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.